Are there nonlinear relationships between the profitability of Portuguese service SME and its specific determinants?
Paulo Maçãs Nunes,
Zelia Serrasqueiro () and
João Leitão ()
The Service Industries Journal, 2008, vol. 30, issue 8, 1313-1341
Using quantile regressions, this paper examines the possibility of significant nonlinear relationships between the profitability of Portuguese service small- and medium-sized enterprises (SMEs) and its specific determinants. The results lead to the conclusion that there is a significant nonlinearity between specific determinants and profitability in Portuguese service SMEs. In the lower quantiles of the distribution of profitability of Portuguese SMEs, it is found that profitability on the one hand is catalysed by size, long-term debt and managerial control, and on the other hand, it is restricted by risk and research and development intensity. In the upper quantiles of the profitability distribution of Portuguese service SMEs, liquidity and research and development intensity serve as catalysers of profitability, while long-term debt restricts the level of profitability.
References: Add references at CitEc
Citations Track citations by RSS feed
Downloads: (external link)
Access to full text is restricted to subscribers.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:taf:servic:v:30:y:2008:i:8:p:1313-1341
Ordering information: This journal article can be ordered from
Access Statistics for this article
The Service Industries Journal is currently edited by Eileen Bridges, Professor Domingo Ribeiro, Ronald Goldsmith, Barry Howcroft and Youjae Yi
More articles in The Service Industries Journal from Taylor & Francis Journals
Series data maintained by Chris Longhurst ().